Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 30, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 16, 2020, 9:55 AM EST for Hamilton County, Tennessee; Dade County, Georgia. It took effect at Jan 16, 2020, 12:12 PM EST. It was in force for 13 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 16, 2020, 9:55 AM EST (14:55 UTC)
- In effect from
- Jan 16, 2020, 12:12 PM EST
- Expired
- Jan 17, 2020, 1:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dade County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lookout Creek near New England (ENGG1). The gauge peaked at 11.82 ft at Jan 16, 2020, 11:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03568933, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
155
WGUS42 KFFC 161455
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
955 AM EST Thu Jan 16 2020
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC083-TNC065-170454-
/O.NEW.KFFC.FL.W.0030.200116T1712Z-200117T0600Z/
/ENGG1.1.ER.200116T1712Z.200116T1800Z.200117T0000Z.UU/
955 AM EST Thu Jan 16 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Lookout Creek near New England.
* From this afternoon until late tonight.
* At 9 AM Thursday the stage was 11.2 feet and rising.
* Minor flooding is forecast.
* Flood stage is 12 feet.
* Forecast to rise above flood stage by this afternoon and continue
to rise to near 12.2 feet by this afternoon. The river will fall
below flood stage by this evening.
* At 12 feet...Flood Stage is reached and minor flooding begins.
Flooding begins along Sells Lane in Trenton...Mason Road near
Rising Fawn...and Creek Road near New England. In addition...minor
flooding of pasture and grazing land begins along the flood plain.
Minor flooding of the creek can also be expected much further
downstream as it crosses the Tennessee border into the Tiftona
area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$1 follow-up statement
138
WGUS82 KFFC 161933
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
233 PM EST Thu Jan 16 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
...The Flood Warning continues for the following rivers in Georgia...
Flint River near Carsonville Hwy. 19 affecting Crawford...
Talbot...Taylor and Upson Counties
Ocmulgee River near Macon affecting Bibb...Houston...Jones...
Monroe and Twiggs Counties
Oconee River near Oconee affecting Washington and Wilkinson
Counties
Oconee River near Oconee affecting Johnson...Washington and
Wilkinson Counties
GAC079-263-269-293-170933-
/O.CON.KFFC.FL.W.0027.000000T0000Z-200118T0945Z/
/CLUG1.1.ER.200115T0312Z.200117T0000Z.200118T0345Z.NO/
233 PM EST Thu Jan 16 2020
The Flood Warning continues for
The Flint River near Carsonville Hwy. 19.
* Until late Friday night.
* At 2 PM Thursday the stage was 20.2 feet and steady.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 18 feet.
* The river is forecast to fall below flood stage by Friday afternoon.
* At 20 feet...Minor flooding continues along the river in the
woodlands and fields upstream and downstream from the gage on U.S.
Highway 19. The flood waters will cover the boat ramp up to two
feet deep and cover a portion of the access road by the bridge on
the Taylor County side of the river.
&&
LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
3265 8415 3276 8437
$$
GAC021-153-169-207-289-170933-
/O.CON.KFFC.FL.W.0015.000000T0000Z-200120T0215Z/
/MACG1.1.ER.200114T0334Z.200116T0215Z.200119T2015Z.NO/
233 PM EST Thu Jan 16 2020
The Flood Warning continues for
The Ocmulgee River near Macon.
* Until Sunday evening.
* At 1 PM Thursday the stage was 21.3 feet and falling.
* Minor flooding is occurring and forecast to continue.
* Flood stage is 18 feet.
* At 21 feet...Minor flooding expands. An increasing amount of the
Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin
Luther King Boulevard bridge. The flood waters will be up to two
feet deep on portions of the trail and both banks overflow upstream
from the bridge. Large portions of agricultural lands east of Macon
and well downstream will be under 1 to 4 feet of water.
&&
LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
3263 8359 3274 8363
$$
GAC303-319-170933-
/O.CON.KFFC.FL.W.0021.000000T0000Z-000000T0000Z/
/OCOG1.1.ER.200114T1023Z.200114T1715Z.000000T0000Z.NR/
233 PM EST Thu Jan 16 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until further notice.
* At 12 PM Thursday the stage was 18.6 feet and steady.
* Minor flooding is occurring.
* Flood stage is 18 feet.
* At 19 feet...Minor flooding continues to expand into the
woodlands and wetlands along the river upstream and downstream from
a gage located by a dirt boat ramp on the west side of Avant Mine
off Adams Road in Washington County. The water level will begin to
surround the elevated USGS gage house.
&&
LAT...LON 3297 8316 3302 8313 3296 8304 3288 8298
3284 8303 3292 8311
$$
GAC167-303-319-170933-
/O.CON.KFFC.FL.W.0022.000000T0000Z-200120T1030Z/
/OCNG1.1.ER.200115T1246Z.200118T1200Z.200120T0430Z.NO/
233 PM EST Thu Jan 16 2020
The Flood Warning continues for
The Oconee River near Oconee.
* Until late Sunday night.
* At 2 PM Thursday the stage was 20 feet and slowly rising.
* Minor flooding is occurring forecast to continue.
* Flood stage is 17 feet.
* The river is forecast to continue to rise to near 20.4 feet by
Saturday morning, then fall below flood stage Sunday before
midnight.
* At 21 feet...Moderate flooding begins. The dirt parking lot by
the Old Balls Ferry Road boat ramp is under one to three feet of
water. The end of Old Balls Ferry Road begins to flood. Flooding
continues and spreads further into the woodlands near the river.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$
GAC083-TNC065-162003-
/O.CAN.KFFC.FL.W.0030.000000T0000Z-200117T0600Z/
/ENGG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
233 PM EST Thu Jan 16 2020
The Flood Warning is cancelled for
The Lookout Creek near New England.
* This takes effect immediately.
* At 2 PM Thursday the stage was 11.4 feet and falling.
* Flood stage is 12 feet.
* The creek will continue to fall.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 16, 6:51 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jan 16, 6:51 AM EST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 AM EST Thu Jan 16 2020 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 350 AM EST Thu Jan 16 2020/ SHORT TERM /Today through Friday/... An occluded surface low currently translating from the Great Lakes region towards New England is extending an elongated cold front into the southeastern CONUS. This cold front has entered northern Georgia and is sinking southward into the forecast area. Current radar indicates a cluster of moderate to heavy showers positioned along an axis ahead of the front to the immediate south of the metro area, with light showers trailing behind the line. It is possible that some isolated thunderstorms could develop within this cluster, and could be capable of producing gusty winds. Ahead of the front, areas of dense fog remain in place across central Georgia The front will continue to push south and east through the morning hours and clear the area to the southeast by the early afternoon, bringing an end to precipitation and fog across the area. North and central Georgia will be in transition during the day today. The persistent southwesterly flow aloft that had dominated the region over the previous several days has shifted to a more zonal flow pattern, and will further shift to a northwesterly direction with upper level ridging building to the west of the area. A cooler and drier airmass will quickly move over the area as a result. Dewpoint values will drop from the low 60s this morning down to the upper 20s and low 30s by Friday morning and precipitable water values will decrease to a range of 0.4" to 0.7". Northwesterly low-level winds behind the cold front will be breezy during the day today, with sustained winds of 10-15 kts with gusts up to 25 kts. The persistent warm and moist airmass in place over the area will allow temperatures to start out well above climatological normals. Low temperatures this morning are expected to be in the upper 50s and low 60s ahead of the cold front - 24-30 degrees higher than the daily average. High temperatures today will range from the mid 50s across far north Georgia to the upper 70s in east central Georgia, still well above average in many areas. Temperatures will become more seasonal by Friday, with lows in the 30s and 40s and highs in the 50s. King LONG TERM /Friday Night through Wednesday/... The long term period begins with a strong shortwave moving through the Central Plains which will initially result in ridging over the local area. This ridge will quickly break down through Sat morning however as moisture rides up and over wedge in place over the Carolinas. Progression of the precipitation is slightly slower with this run in both the GFS and ECMWF which could be critical given the borderline freezing temps in place Sat morning. At this point, keeping temps at 33 to 34 over the NE mountains and with slower arrival time of precipitation, have not included any frozen precip with this grid set. Front will move through the area through Saturday afternoon and evening. Although moisture and lift not quite as impressive as previous runs, still feel long term guidance is too low with pops and will continue the mention of categorical pops. There is a small sliver of elevated instability noted with this run but nothing significant enough to warrant thunder inclusion at this time. Quick moving system and generally light rain will result in manageable rainfall totals of only a third of an inch. Winter finally returns in some small form for Sunday and especially Monday as high temperatures remain in the upper 30s across the far NE mountains and struggle into the lower 40s for the Atlanta metro. Add in some strong winds late in the day and will see apparent temps dip into the mid teens Monday night. This re-enforcing shot of cold air arriving will keep cold conditions on Tue as well with lower 40s to the north and mid 40s for central portions. Deese && .AVIATION... 12Z Update... Light SHRA is ongoing across central Georgia near CSG/MCN and will continue to push south through the morning. Precipitation is expected to end at these sites by 14-15Z. Behind the cold front, ceilings are improving at the ATL metro sites and AHN, and are anticipated to improve from MVFR to VFR by 13-14Z and remain through the remainder of the period. Some BKN IFR ceilings could briefly form over the metro TAF sites in the early morning hours. Dense fog remains in place over CSG, with LIFR visibilities possible until 14-15Z. W winds will shift to NW this morning, and increase to 10-15 kts with gusts of 18-25 kts during the afternoon and evening. Winds will steadily decrease to 6 kts or less during the early morning Friday and shift to NE by 09-10Z. //ATL Confidence...12Z Update... Low confidence on IFR ceilings across metro area. Medium to high confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 69 40 52 38 / 20 0 5 10 Atlanta 66 41 53 40 / 30 0 5 10 Blairsville 57 33 51 34 / 10 0 5 20 Cartersville 61 36 53 39 / 20 0 5 20 Columbus 71 46 59 45 / 40 0 5 10 Gainesville 64 38 50 37 / 10 0 5 20 Macon 75 43 56 41 / 40 0 5 5 Rome 61 36 54 40 / 20 0 5 30 Peachtree City 67 41 55 40 / 40 0 5 10 Vidalia 78 45 58 42 / 20 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 9 AM EST this morning for the following zones: Chattahoochee...Crawford...Crisp...Dooly...Harris... Houston...Macon...Marion...Muscogee...Peach...Pulaski...Schley... Stewart...Sumter...Talbot...Taylor...Upson...Webster...Wilcox. && SHORT TERM...King LONG TERM....Deese AVIATION...King
Hazardous weather outlook, Jan 16, 4:37 AM EST, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 437 AM EST Thu Jan 16 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-170945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 437 AM EST Thu Jan 16 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue through this morning, especially across Central Georgia. A few storms could be strong, with gusty winds being the primary threats. Some dense fog and reduced visibility of a quarter mile or less is expected in portions of west central Georgia overnight. A Dense Fog Advisory has been issued accordingly through 9 AM Thursday. Motorists should use extreme caution. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Showers are expected to occur as a cold front pushes through North and Central Georgia on Saturday, though rainfall accumulations are forecast to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 9:27 PM EST | Dense Fog Advisory | FFC | Chattahoochee, Crawford, Crisp, Dooly, Harris, Houston and 13 more | 12 hr |
| Jan 16, 12:32 AM EST | Special Weather Statement | FFC | Catoosa, Chattooga, Dade, Gordon, Walker, Whitfield | 43 min |
| Jan 16, 2:06 AM EST | Special Weather Statement | FFC | Cherokee, Cobb, Forsyth, Gwinnett, Paulding | 39 min |
| Jan 16, 3:14 AM EST | Special Weather Statement | FFC | Butts, Greene, Henry, Jasper, Lamar, Morgan and 6 more | 61 min |
Nearby
River Flood Warnings in Tennessee, 2020River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.